Jump to content

Search the Community

Showing results for tags 'misdiagnosis'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Success stories: Recovery from psychiatric drug withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 4 results

  1. Hi! I'm hoping there is someone out there that has successfully gotten off of an anti-depressant who has experienced similar difficulties. Here is my story: April 2021 my PC told me I should get off Venlafaxine (Effexor). I was on 37.5 mg controlled release for approximately 14 years. I was originally put on a larger dose because they believed I had postpartum depression. In retrospect, I was on a drug called Ultracet that was supposed to be non-habit forming when I had two massive disc herniations. I stopped taking it and that's when I started having issues with anxiety. The PC said since I was on a baby dose it shouldn't be a big deal. I followed her directions and went down to 25mg tablets for a week, then cut that in half for two weeks, then stopped. I was anxious but told myself I could deal with it. Four weeks from the last pill I was struggling, but managing telling myself it wouldn't be much longer. During my second month, my dermatologist put me on two antihistamines a day to combat an allergic reaction. I was still struggling but managing. Then I stopped taking the antihistamine and everything changed. I was on the floor of my closet begging God to take me. I had never experienced an episode like that in my life. I sent my PC a more firm email and she prescribed 5 mg prozac. I started that, but she upped it over the next week to 15mg. I couldn't even walk. I'm hypersensitive to medications. I managed to find an online resource for psychiatric help to tapper off medications. I've been working with a certified psychiatric nurse online since July. I did okay moving to the 1 ml liquid form under her guidance which is equal to 4mg prozac. A few weeks later, on August 8th, I reduced to .7ml and for a week I was euphoric. On top of the world. Then I started to get worse around August 21st -28th. On the 29th I spiraled down with symptoms ranging from headache, upset stomach, nausea, anxiety, depression, frustration, upset, worried never going to be okay. September 4th. The rolling anxiety began to get a little better as did the nausea, but with an increase in feelings of hopelessness and depression. September 12th we tried reducing by .1ml. For the first week there was an increase in depression and it was hard to get off the couch. September 20-21st had better days. I even rode in the car to Florida. From that point on, there were rolling days of bad and good through September. I believe around the 17th things improved but I still had ups and downs. October 18th we reduced .2ml and for a few days I felt euphoric. Things worsened the next week, but not as bad as previous dose reductions until around November 8th. I was back in my closet crying, praying for God to take me, even had suicidal thoughts. I literally believed that if I died things would be better. I managed to make it through that and to move forward, but since then the anxiety, racing thoughts, upset stomach, queasiness, depression, feeling like things will never get better are all consuming. I had a call with my nurse this morning per her request after I sent an email. She stated that her supervisor suggested I should try to take Zyprexa to help with finishing to tapper off Prozac. She said it doesn't have the side effects that the anti-depressants do and that I can get off that easily without tappering. When I researched the drug, it stated not to stop it cold and that there are so many side effects. Her other option was to stop the prozac completely and go to the hospital when symptoms became unbearable. She stated that she nor her supervisor has ever heard of anyone going through such severe symptoms for so long. Hearing this made me more upset. As I type this I am shaking. Is there hope if I'm the only one who has reacted this way for this long? My husband believes I have a problem with Prozac the way I do with opioids and that it isn't withdrawal but a reaction I'm suffering from. I'm scared to stop, I'm scared to return to Venlaflaxine, I'm scared. i would love to know if anyone has ever had these kinds of issues for this long. If so, did it get better? Any advice? Thank you in advance for any suggestions, information, or anything else you might be able to provide. I'd like to know if I'm alone in this.
  2. Was on Prozac for 3 weeks due to irritability, and generalized anxiety. I stopped cold turkey and have been experiencing symptoms that came on gradually since the last dose. I’m still having them 4 weeks later. In waves. Insomnia, derealization, brain fog, depression, dry mouth, random drooling, forgetfulness, sluggish, chills, intense anxiety and fear, brain zaps, head tingly/hot, headaches, sweats, fatigue, hyperarousal, impending doom, sensitive to light/sound, akathisia, restlessness, diarrhea, upset stomach, no appetite, weight loss, dry heaves, intrusive thoughts, jerking awake at night in fear. Lots… 🥺 is anyone else going through a similar situation and does this get better? I never felt like this before taking this antidepressant.
  3. Hi Everyone, The intent of this post is not to say "Oh you're trying to come off that drug that you're actually supposed to be on and need, you should stay on it, you're a bad person for trying to come off it..." etc. I'm curious if the drug you are trying to come off of is one you actually need or supposedly need or if it is one you don't need (maybe you were misdiagnosed, you no longer have the condition, you have developed coping skills, etc). What you decide to do with your body and your life is your choice. I'm just curious. Would you be diagnosed with the disorder that the drug you're currently taking is supposed to help treat? For instance, I currently take Risperdal, Lamictal, and Zoloft. I definitely don't qualify to take Risperdal. I was misdiagnosed bipolar with psychotic features when I had some problems and entered a mental hospital. I am not bipolar--I have never had a manic episode-- and I never have had a hallucination. I was put on Lithium in the hospital and I came off it about 8 months later. 6 months after that I went on Lamictal when I was having mental health problems. I think that coming off the Lamictal might be difficult, but I'm not supposed to need it since I'm not bipolar. As far as Zoloft, I have felt depressed, but I'm not sure that I would qualify for either Major Depressive Disorder or Dysthymic Disorder (http://www.ncbi.nlm.nih.gov/books/NBK64063/). Please share as much, and only as much, as you are comfortable sharing. Moderators, please let me know if this post is inappropriate or belongs in a different forum. Thanks!
  4. I just read this book about a woman who went pretty much psychotic turned out to be in a strange auto-immune reaction. It was gripping. She was initially misdiagnosed and told to stop "partying," but her condition was grave and the cause was very obscure. It's called Brain on Fire, by Susan Cahalan. http://www.amazon.com/dp/B007EDOKZW/ref=pe_385040_118058080_TE_M1T1DP
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy